MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS LAC SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS LAC SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 8150112
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2020
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected vitros lactate (lac) results were obtained from four different patient samples when tested on a vitros xt 7600 integrated system.The affected results were processed using a new collection device (plasma separator tube (pst)) and were higher than expected when compared to the results from the same patient samples processed using the customer's in-use collection device, the fluoride oxalate tube.Patient sample 4 lac result of 4.1 mmol/l vs.The expected result of 3.5 mmol/l patient sample 11 lac result of 2.2 mmol/l vs.The expected result of 0.9 mmol/l patient sample 12 lac result of 2.5 mmol/l vs.The expected result of 1.5 mmol/l patient sample 19 lac result of 2.4 mmol/l vs.The expected result of 1.9 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher-than-expected vitros lac results were observed on patient samples, however these results were not reported outside of the laboratory.There were no reported allegations of patient harm as a result of the event.This report is number three of four mdrs for this event.Four 3500a forms are being submitted for this event as four devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that higher than expected vitros lactate (lac) results were obtained from four different patient samples when tested on a vitros xt 7600 integrated system.The affected results were processed using a new collection device (plasma separator tube (pst)) and were higher than expected when compared to the results from the same patient samples processed using the customer's in-use collection device, the fluoride oxalate tube.The assignable cause of the event could not be determined with the information provided.A pre-analytical sample handling issue cannot be ruled out as contributing to the event.Limited details surrounding pre-analytical sample collection and processing were provided by the customer, as the date of the event was almost 4 years prior to the date of reporting the event to the tsc.The vitros lac assay is sensitive to many factors involving sample collection and processing.As most of these details remain unknown, it is possible that the higher than expected results were caused by a problem during the course of pre-analytical sample processing, although this cannot be confirmed.Furthermore, the customer is not following the sample collection device manufacture's recommendation for sample centrifugation.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.Historical quality control (qc) data was requested along with qc fluid type, lot number, fluid manufacturer, and expected baseline statistics for the customer's routine qc fluids used to assess the accuracy of the vitros lac assay at the time of the event.None of these requested details were provided by the customer as they no longer had access to this information.As historic qc data was not provided, it is not possible to determine if the vitros lac assay was performing as intended during this timeframe leading up to the event.There was no indication an instrument related performance contributed to the event, however, since no diagnostic within-run precision testing was performed at the time of the event, an instrument related performance issue cannot be completely ruled out as contributing to the event.

Brand Name
VITROS CHEMISTRY PRODUCTS LAC SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20128457
Report Number1319809-2024-00068
Device Sequence Number3265530
Product Code KHP
UDI-Device Identifier10758750004454
UDI-Public(01)10758750004454
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8150112
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Initial Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown